What happens to the lungs when the patient gets just the propellent because of the medical staff failing to properly instruct the patient on this product? My husband got to much propellent because he didn't have instruction and his lungs seized up. Now he has trouble at least once a day with his breathing and he isn't doing anything.
The propellant in Proventil, HFA-134 (hydrofluroalkane) may act as an irritant to some asthmatics however studies have shown that HFA's are as safe as the older CFC (chloroflurocarbons).
It is common for first time users of inhalers to have problems initially. Side-effects from propellant overdose has not been a problem. As your husbands technique improves he should get more bronchodilator relief from his inhaler.
- Proventil HFA Information for Consumers
- Proventil HFA Information for Healthcare Professionals (includes dosage details)
- Side Effects of Proventil HFA (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jul 2009 • 1 answer
Posted 19 Oct 2012 • 1 answer
Posted 14 Jun 2013 • 1 answer
Posted 18 Mar 2015 • 1 answer
Posted 14 Feb 2016 • 0 answers